Alert archive / Mississippi / Wind Advisories in 2025

Wind Advisory 10, NWS Jackson, MS

December 28, 20259 parishes in Louisiana; 12 counties in Mississippi; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Dec 28, 2025, 11:18 AM CST for 9 parishes in Louisiana; 12 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Dec 28, 2025, 8:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2025, 11:18 AM CST (17:18 UTC)
In effect from
Dec 28, 2025, 8:00 PM CST
Expired
Dec 29, 2025, 6:00 AM CST
In force
10 hr
Issued by
NWS Jackson, MS
All 23 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 114 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-467 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

645 
WWUS74 KJAN 281718
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
1118 AM CST Sun Dec 28 2025

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036-
040>042-047-290130-
/O.NEW.KJAN.WI.Y.0010.251229T0200Z-251229T1200Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Washington-Humphreys-Holmes-
Issaquena-Sharkey-Yazoo-Warren-
Including the cities of Indianola, Oak Grove, St. Joseph,
Mayersville, Newellton, North Carrollton, West Crossett,
Waterproof, Epps, Winnsboro, Durant, Bastrop, Lake Providence,
Dermott, Vaiden, Belzoni, Tchula, North Crossett, Rolling Fork,
Hamburg, Carrollton, Cleveland, Grenada, Vicksburg, Anguilla,
Delhi, Rayville, Jonesville, West Ferriday, Pickens, Lexington,
Ferriday, Eudora, Yazoo City, Vidalia, Harrisonburg, Goodman,
Tallulah, Greenville, Isola, Ruleville, Crossett, Greenwood, and
Lake Village
1118 AM CST Sun Dec 28 2025

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST 
MONDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts in excess of 40 mph 
  expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  central, north central, northwest, and west central Mississippi.

* WHEN...From 8 PM this evening to 6 AM CST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DC
2 follow-up statements
825 
WWUS74 KJAN 290108
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
708 PM CST Sun Dec 28 2025

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036-
040>042-047-290915-
/O.CON.KJAN.WI.Y.0010.251229T0200Z-251229T1200Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Washington-Humphreys-Holmes-
Issaquena-Sharkey-Yazoo-Warren-
Including the cities of Vicksburg, Carrollton, Isola, St. Joseph,
Lake Providence, Ferriday, Lexington, Belzoni, Ruleville,
Goodman, Vidalia, Greenwood, Dermott, Oak Grove, Indianola, West
Crossett, Rayville, Harrisonburg, Winnsboro, Delhi, Epps, Lake
Village, Durant, Anguilla, Newellton, Crossett, Grenada,
Cleveland, Tallulah, Rolling Fork, Bastrop, Yazoo City, Vaiden,
Greenville, Tchula, North Crossett, North Carrollton, Eudora,
West Ferriday, Mayersville, Hamburg, Pickens, Jonesville, and
Waterproof
708 PM CST Sun Dec 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts in excess of 40 mph 
  expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  central, north central, northwest, and west central Mississippi.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

86
311 
WWUS74 KJAN 290835
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
235 AM CST Mon Dec 29 2025

LAZ026-291600-
/O.NEW.KJAN.CW.Y.0007.251230T0900Z-251230T1500Z/
/O.CON.KJAN.WI.Y.0010.000000T0000Z-251229T1200Z/
Concordia-
Including the cities of Vidalia, Ferriday, and West Ferriday
235 AM CST Mon Dec 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS 
MORNING...
...COLD WEATHER ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST TUESDAY...

* WHAT...For the Wind Advisory, north winds 15 to 25 mph with gusts 
  up to 40 mph. For the Cold Weather Advisory, very cold wind chills 
  as low as the upper teens expected.

* WHERE...Concordia.

* WHEN...For the Wind Advisory, until 6 AM CST early this morning. 
  For the Cold Weather Advisory, from 3 AM to 9 AM CST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. Wind 
  chill values can lead to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

Make sure outdoor animals have a warm, dry shelter, food, and 
unfrozen water.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

MSZ060>066-072>074-291600-
/O.NEW.KJAN.CW.Y.0007.251230T0900Z-251230T1500Z/
Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-
Jones-Marion-Lamar-Forrest-
Including the cities of Meadville, Laurel, Purvis, Lumberton, New
Hebron, Hattiesburg, Natchez, Roxie, West Hattiesburg, Bassfield,
Columbia, Prentiss, Mount Olive, Brookhaven, Collins, Monticello,
and Bude
235 AM CST Mon Dec 29 2025

...COLD WEATHER ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST TUESDAY...

* WHAT...Very cold wind chills as low as 19 expected.

* WHERE...Portions of south central, southeast, and southwest 
  Mississippi.

* WHEN...From 3 AM to 9 AM CST Tuesday.

* IMPACTS...Wind chill values can lead to hypothermia with prolonged 
  exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

Make sure outdoor animals have a warm, dry shelter, food, and 
unfrozen water.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>027-034>036-
040>042-047-291200-
/O.CON.KJAN.WI.Y.0010.000000T0000Z-251229T1200Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore-
Grenada-Carroll-Washington-Humphreys-Holmes-Issaquena-Sharkey-
Yazoo-Warren-
Including the cities of Isola, Waterproof, Carrollton, Goodman,
Vicksburg, Belzoni, Eudora, Lexington, Harrisonburg, Cleveland,
Oak Grove, Durant, Hamburg, Mayersville, Lake Village, Greenwood,
North Crossett, St. Joseph, Tallulah, Ruleville, Vaiden,
Newellton, Rolling Fork, Jonesville, Greenville, Yazoo City,
North Carrollton, Grenada, Indianola, Tchula, Pickens, Epps,
Winnsboro, Rayville, Crossett, Bastrop, Anguilla, West Crossett,
Lake Providence, Dermott, and Delhi
235 AM CST Mon Dec 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS 
MORNING...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  central, north central, northwest, and west central Mississippi.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

22

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Dec 28, 5:59 AM CST, 5 hours 19 minutes earlier. Its key messages:

  • Well above normal temperatures and humid conditions will continue today.
  • Much colder temperatures will arrive behind a cold front that will move through overnight tonight, with coldest conditions on Tuesday and Wednesday mornings.
  • Gusty wind is expected tonight into early Monday morning along and just behind the cold front, with some gusts in the 30-40 mph range possible.
Area forecast discussion, Dec 28, 5:59 AM CST, 5 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
559 AM CST Sun Dec 28 2025

...New AVIATION...

.KEY MESSAGES...

  - Well above normal temperatures and humid conditions will
    continue today.

  - Much colder temperatures will arrive behind a cold front that
    will move through overnight tonight, with coldest conditions
    on Tuesday and Wednesday mornings.

  - Gusty wind is expected tonight into early Monday morning along
    and just behind the cold front, with some gusts in the 30-40
    mph range possible.

&&

.DISCUSSION...
Issued at 254 AM CST Sun Dec 28 2025

Through Tonight: Blankets of low clouds have spread across much
of south and east MS and areas west of the MS River early this
morning. There is also much more limited coverage of patchy fog
in spots. Coverage of low clouds and fog may expand further
through daybreak. Looking ahead to today, clouds will increase
ahead of our next storm system, and warm, muggy winds will be
gusty at times through the day. Scattered warm advection showers
will be possible mainly across south/east MS late this afternoon
into early this evening, but the primary rain chances will come
along and behind a cold front that advances across the area this
evening into the overnight. Along the front there will be a narrow
but gusty band of showers. Thunder cannot be ruled out but should
be limited in scope. Additional scattered showers are expected to
follow the front, but overall storm total amounts will be less
than a quarter inch at most locations. Though there is some
potential for limited impacts from wind gusts in the upper Delta
ahead of the front this afternoon, stronger wind gusts are
expected along and immediately following the cold front tonight.
Given this, we will expand the limited wind threat to include the
entire area and shift the timing focus into tonight and early
Monday morning.

Monday through Saturday: Strong cold advection will move in
behind the front. As showers taper off very early Monday, it will
be blustery and increasingly cold. Wind chills in the teens are
expected Monday night into Tuesday morning across much of the area.
It will remain cold through the day Tuesday. However, wind will
slack off as the surface ridge axis moves over the area Tuesday
night into Wednesday morning, which might be the coldest morning
at most locations with lows in the lower 20s possible, though
apparent temps won't be as extreme due to the lighter wind.

Revelers can expect a cold night for New Years Eve festivities,
though thankfully not as cold as previous nights. We'll see temps
begin to rebound on New Years Day. Continued surface ridging will
maintain dry conditions through Thursday, but a few showers may
return late Friday into early Saturday as a southern stream
system moves across the Deep South. Thunder cannot be ruled out
with that system, but the current timing does not appear to favor
any severe threat. /DL/

&&

.AVIATION...
(12Z TAFS)
Issued at 553 AM CST Sun Dec 28 2025

Dense fog has not developed and MVFR/IFR cigs wl prevail through
16Z before improving to VFR. A gusty sw-s wind around 20kts will
develop across the nw by 17Z and continue this aftn. The gusty
wind will subside by 00Z but a strong cold front will move into
vcty of GLH by 01Z. The cold front will move through the area
tonight and bring a wind shift to the nw along with gusts of
20-25kts and varying cigs/vsbys. A band of -SHRA wl also
accompany the cold front. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       78  39  48  27 /   0  80  10   0
Meridian      77  40  51  25 /   0  80  10   0
Vicksburg     79  38  48  28 /   0  80   0   0
Hattiesburg   80  46  55  28 /  20  70  10   0
Natchez       80  41  51  28 /  10  80   0   0
Greenville    76  35  42  26 /   0  70   0   0
Greenwood     77  34  43  24 /   0  80   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

/DL/22

Nearby

Wind Advisories in Mississippi, 2025Wind Advisories in Louisiana, 2025Wind Advisories in Arkansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.